Alert archive / Florida / Special Marine Warnings in 2012

Special Marine Warning 93, NWS Melbourne, FL

August 15, 2012

NWS Melbourne, FL issued this special marine warning at Aug 15, 2012, 5:54 PM EDT. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 15, 2012, 5:54 PM EDT (21:54 UTC)
Expired
Aug 15, 2012, 7:45 PM EDT
In force
111 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Aug 15, 2:22 PM EDT, 3 hours 32 minutes earlier.

Area forecast discussion, Aug 15, 2:22 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
222 PM EDT WED AUG 15 2012

.DISCUSSION...

...STAGNANT WEATHER PATTERN WILL PERSIST THROUGH THIS WEEKEND...

CURRENT...KMLB SHOWS DEARTH OF ECHOES OVER ECFL THUS FAR TODAY...
ALTHOUGH RECENT VIS SATELLITE PICS INDICATE THAT THE CU FIELD IS
STARTING TO FILL IN A LITTLE MORE SO PROSPECTS FOR LATE AFTERNOON
AND EARLY EVENING STORMS STILL LOOK DECENT...AND WITH LATE ONSET
THERE SHOULD BE MORE INSTABILITY TO WORK WITH...SO PERHAPS WE'RE
LOOKING AT SLIGHTLY LESS LATE DAY COVERAGE...BUT MORE INTENSE TS
ACTIVITY INTO THE EARLY EVENING. WILL MAKE FINAL DECISION WHETHER
TO GO WITH PRE-FIRST PERIOD IN THE ZFP/TEXT TOWARD ISSUANCE TIME.
OTHERWISE...EARLY EVENING POPS REMAIN ABOUT 10 PERCENT HIGHER
ALONG THE EAST COAST. MINS IN THE L-M70S.

THU-SUN...LONG WAVE PATTERN SEEMS PRETTY LOCKED IN ACROSS THE CONUS
THROUGH THIS WEEKEND. SHORT WAVE TROUGH EJECTS NORTHEAST INTO THE
CANADIAN MARITIMES AS ANOTHER LONG WAVE TROUGH CARVES ITSELF OUT
OVER THE CENTRAL-EASTERN CONUS. THIS WILL ALSO RE-ESTABLISH THE
PERSISTENT SFC/LOW LEVEL TROUGH ACROSS THE DEEP SOUTH AND EASTERN
SEABOARD...AND PREVENT THE LOW LEVEL ATLANTIC RIDGE FROM LIFTING
OR BUILDING NORTHWARD ANYTIME SOON. THE PREFERRED ECM HAS BEEN
SHOWING THIS PATTERN REMAINING LOCKED IN INTO NEXT WEEK WHILE THE
GFS TRENDS TOWARD THIS SOLN WITH EACH SUCCESSIVE RUN...DELAYING
ITS INSISTENCE ON A SLOW NORTHWARD LIFTING RIDGE.

SEE NO REASON TO DEPART FROM NEAR CLIMO (40-ISH) POPS WITH TEMPS A
LITTLE ABOVE NORMAL...90-92F ALONG THE COAST AND 93-95F INLAND.

MON-WED...BOTH THE GFS AND ECM SHOW SOME FILLING OF THE MEAN CONUS
TROUGH EARLY NEXT WEEK...WITH LOCAL H50 HEIGHT RISES PORTENDING A
SLOW NORTHWARD MOVEMENT OF THE ATLANTIC RIDGE AXIS INTO THE CENTRAL
OR NORTHERN CWA...AND BACKING SURFACE FLOW TO S-SSE. HOWEVER...THIS
ASSUMES A MORE PROGRESSIVE/LESS AMPLIFIED NORTHERN STREAM PATTERN...
WHICH MAY OR MAY NOT COME TO FRUITION THIS FAR OUT...CONSIDERING
THIS PATTERN HAS BEEN KEPT LOCKED IN LONGER THAN GUIDANCE ORIGINALLY
INDICATED. STILL...WITH THE GLOBALS IN A LITTLE BETTER AGREEMENT...
THE FORECAST WILL CONTINUE TO SHOW THIS TREND...WHICH WOULD SHIFT
SLIGHTLY HIGHER RAIN CHANCES TOWARD THE INTERIOR...AND DROP TEMPS
BACK A COUPLED DEGREES...VERY NEAR CLIMO.

&&

.AVIATION...PRETTY MUCH OPPOSITE OF TUESDAY...CONVECTIVE INITIATION
HAS BEEN DELAYED...AND AS SUCH WAS FORCED TO NUDGE BACK TIMING OF
VCTS AND TEMPO TS WINDOWS BY 1-2HRS.

&&

.MARINE...EXPECT NO APPRECIABLE CHANGE IN POSITION OF THE ATLANTIC
RIDGE AXIS THROUGH AT LEAST SUNDAY...AND PERHAPS MOST OF MONDAY AS
WELL. PERSISTENT LIGHT S-SW FLOW WITH ONSHORE AFTERNOON SEA BREEZES
EACH DAY. THIS SHOULD KEEP SEAS 1-2FT NEAR SHORE AND 2-3FT WELL
OFFSHORE FOR THE MOST PART. LOOKS AS THOUGH SWAN/WNA GUIDANCE IS
RUNNING A LITTLE HIGH COMPARED TO LOCAL BUOY OBS...SO WILL NEED TO
ADJUST DOWN A BIT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  93  75  93 /  30  40  30  40
MCO  75  94  75  94 /  20  40  20  40
MLB  75  91  75  92 /  30  40  30  40
VRB  74  92  74  91 /  30  30  20  30
LEE  76  95  77  94 /  20  40  20  40
SFB  76  95  77  95 /  20  40  30  40
ORL  77  95  77  94 /  20  40  20  40
FPR  74  90  73  91 /  30  30  20  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

FORECAST/AVIATION...CRISTALDI
IMPACT WX/RADAR....BRAGAW
Hazardous weather outlook, Aug 15, 12:25 PM EDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1225 PM EDT WED AUG 15 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-160430-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1225 PM EDT WED AUG 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
LATEST ANALYSIS SHOWS THE LOCAL AIRMASS IS WEAKLY SUPPRESSED...
RESULTING IN A DELAYED FORMATION OF SHOWER AND THUNDERSTORM
ACTIVITY. HOWEVER...THIS DELAY WILL ONLY ALLOW THE AIR TO FURTHER
DESTABILIZE TO THE POINT WHERE THUNDERSTORMS WILL DEVELOP RAPIDLY
BY MID AFTERNOON.

WHILE STORMS WILL FORM ALONG THE BOTH THE EAST AND WEST COAST SEA
BREEZES...STORMS ALONG THE WEST COAST BOUNDARY WILL REACH FURTHER
INLAND BY MID AFTERNOON HOURS DUE TO A DEEP WESTERLY STEERING FLOW
ALOFT. STORM COVERAGE WILL INCREASE OVER THE EAST COAST COUNTIES
INTO THE LATE AFTERNOON AND EARLY EVENING AS THE EAST COAST SEA
BREEZE INTERACTS WITH STORMS AND OUTFLOW BOUNDARIES FROM THE WEST
COAST BOUNDARY.

THE MAIN HAZARDS WITH STRONGER STORMS WILL BE FREQUENT TO
EXCESSIVE CLOUD-TO-GROUND LIGHTNING STRIKES...ESPECIALLY ALONG
AND NEAR THE COAST NORTH OF SEBASTIAN INLET...AS WELL AS WIND
GUSTS UP TO 50 MPH.

.RIP CURRENT IMPACT...
A SMALL LONG PERIOD SWELL WILL ENHANCE THE RIP CURRENTS THREAT
ALONG AREA BEACHES TODAY. THE THREAT WILL BE HIGHEST THROUGH 4 PM
DUE TO TIDAL EFFECTS. ALWAYS CHECK CONDITIONS WITH LIFEGUARDS OR
THE BEACH PATROL BEFORE ENTERING THE WATER.

.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED AFTERNOON AND EVENING STORMS WILL MOVE EAST-NORTHEAST
AROUND 10 MPH MAY PRODUCE WIND GUSTS OVER 34 KNOTS AND FREQUENT
CLOUD-TO-WATER LIGHTNING. BOATERS SHOULD REMAIN ALERT TO STORMS
APPROACHING FROM THE SOUTHWEST WHICH MAY INTENSIFY RAPIDLY AS
THEY INTERACT WITH THE EAST COAST SEA BREEZE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

BRAGAW

In the hours before

Special weather statement, Aug 15, 5:47 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
547 PM EDT WED AUG 15 2012

FLZ041-044-141-152245-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
547 PM EDT WED AUG 15 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHERN LAKE COUNTY...NORTHERN VOLUSIA
COUNTY...

* UNTIL 645 PM EDT.

AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM 13 MILES
NORTH OF PIERSON TO LAKE GEORGE...MOVING EAST AT 10 TO 15 MPH.

THE PRIMARY THREAT WILL BE FREQUENT TO EXCESSIVE CLOUD TO GROUND
LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE
UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER
OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

LAT...LON 2918 8097 2917 8098 2911 8165 2928 8165
      2932 8168 2934 8166 2938 8145 2940 8142
      2927 8141 2927 8116 2941 8116 2943 8110
TIME...MOT...LOC 2146Z 291DEG 11KT 2942 8140 2932 8148
          2922 8163

SEDLOCK

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 5:47 PM EDTSpecial Weather StatementMLBFlagler58 min
Aug 15, 6:43 PM EDTSevere Thunderstorm WarningMLBVolusia32 min
Aug 15, 7:28 PM EDTSpecial Weather StatementMLBVolusia47 min
Aug 15, 7:52 PM EDTSpecial Weather StatementMLBSeminole38 min

Nearby

Special Marine Warnings in Florida, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.